Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tiny pimple like red spots around my eyes
Apr 20, 2008

Im a 40 year old male who first tested HIV+ in November 2007, with a CD4% of 11% and VL of 56000. Was tested again 10 weeks later in February 2008 with CD4% of 10% and VL of 175000. I started treatment immediately, with Sustiva + Viread + Emtriva. ( Im living in eastern Europe where Atripla is not available yet and I would like to take it when it is) After 5 weeks of treatment my CD4% rose to 18% and VL dropped to only 64. Im very happy with the results.

Now my question. About a year ago I started to get these tiny pimple like red spots around my eyes. I went to skin specialist who could not really tell me what the problem was. They just gave me various creams that made it go away, only to return when I stopped using them. At the moment Im using Elocom, which I believe contains a steroid. I dont really want to use these ointments and would like to find out what the problem is.

This problem started around the time that Im assuming my immune system began to be compromised, could it be related to my HIV? If so is there something I can do to stop it or can I expect it to go away in time as my immune system gets stronger?

Also in November I had a strange sore above my lip, it apparently was not a herpes blister. It was thought it may be syphilis and was what made me have that fateful HIV/Syphilis test in November. I tested negative for syphilis. This sore lasted about 6 weeks and has left a noticable scar. I feel this sore was directly related to my compromised immune system, could it also be related to these recurring red spots around my eyes? (Fortunately I have not had any other HIV related problems)

Love reading your responses, your always very helpful and scintillating!

Thanks!

Andrew

Response from Dr. Frascino

Hello Andrew,

Unfortunately I cannot diagnose the cause of your "red spots" over the Internet without the benefit of an examination. Could they be related to HIV? Certainly it's possible. If the dermatologist you saw was unable to diagnose the problem, I'd suggest you get a second opinion from an HIV-knowledgeable dermatologist (your HIV specialist should be able to recommend someone in your area). Will your condition improve as your immune functioning and CD4 counts improve? If the condition is related to immune deficiency, it's certainly possible.

Good luck!

Dr. Bob



Previous
Statistically Significant or not?
Next
Responding to your answer-very well put to say the least

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement